diabetestalk.net

Edema Due To Diabetes

Share on facebook

7 Tips For Diabetics To Reduce Swelling In The Feet

Most patients suffering from diabetes complain of swelling in the feet and legs. The main reason for this problem is improper blood circulation due to damaged blood capillaries as a result of increased pressure. Damaged capillaries cause peripheral oedema, leakage of fluids into surrounding tissues, which causes swelling. But, there can be several other reasons that could cause swelling in the feet. Therefore proper diagnosis is important. Poor circulation is also one of the reasons why wounds in diabetic patients don’t heal quickly. Mr Bhushan Hemade of Diaped, a chain of multi-disciplinary foot clinics says ‘Foot problems are common in people with diabetes and can quickly become serious.’ They increases the risk of infections and severe complications like foot ulcers and gangrene that can even lead to limb amputation. That’s why, you should not ignore even minor swelling in your feet. In most cases, when the swelling has just started, simple lifestyle changes can reduce swelling and provide relief to a great extent. 1. Exercise regularly: Mr Hemade says ‘Regular exercise will improve bone and joint health in your feet and legs, improve circulation to your legs, and will Continue reading >>

Share on facebook

Popular Questions

  1. jojopuff

    I was just diagnosed with PCOS this last week, and my doctor put me on 500 mg daily of metformin. I was told to cut the pill in half for a week to work up to the full dosage, so I did that. I took metformin at night for 3 days.
    Yesterday morning while I was at work, when I was just standing there, I had sudden, severe muscle pain in my upper right shoulder muscle (trapezius), and throughout the day it spread to my neck and to my left shoulder muscle. The pain was so severe it almost made me fall over.
    Last night I went to the ER because it says on the drug info to seek immediate medical attention if you have severe muscle pain, because it could be lactic acidosis. I decided I'd better get checked out, but they took labs and said everything came out normal. They also said it that I was on such a low dose (250 mg), it could have been the start of lactic acidosis but not enough to show up on the labs. They told me to stop taking the metformin until I see my primary doctor on Monday.
    Have any of you ever experienced this with metformin? I have never had muscle pain this bad in my life, and even after skipping a day of the medication I am still in severe pain.

  2. Christina2529

    I had some similar muscle pain and it lasted for a few weeks. I went and saw my PCP and she gave me muscle relaxers and told me to take ibprofen but I never thought of asking if it could be due to lactic acidosis. I had stopped taking Met for a few weeks just out of laziness and when I started back up I started full strength instead of working my way up again. I wonder if that caused the muscle pain. I couldnt even turn my head because my beck hurt so bad. This is a good thought and I might have to look into this. thanks!

  3. SarahB1982

    I just started 500mg on Saturday, and haven't had muscle pain per say, but severe joint pain in my legs and hips. Weird.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes